Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

August 6, 2021Webb County, Texas

NWS Corpus Christi, TX issued this special weather statement at Aug 6, 2021, 1:06 AM CDT for Webb County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2021, 1:06 AM CDT (06:06 UTC)
Expired
Aug 6, 2021, 1:45 AM CDT
In force
39 min
Issued by
NWS Corpus Christi, TX
Hail
0.25 in
Wind
30

County Webb County, TX

The radar

The Laughlin AFB radar (KDFX), 199 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 6.1 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2021-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1519 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2021-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1519 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

258 
WWUS84 KCRP 060606
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
106 AM CDT Fri Aug 6 2021
 
TXZ239-060645-
Webb TX-
106 AM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of central Webb County
through 145 AM CDT...

At 105 AM CDT, Doppler radar was tracking a strong thunderstorm near
Laredo, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Laredo, Texas A&M, Laredo International Airport, Botines, Unitec
Industrial Park, St Augustine High School South Laredo, Doctors
Hospital Of Laredo, Laredo Country Club, Ranchos Penitas West, Orvil
and Laredo Community College.

This includes the following highways...
 Interstate 35 between mile markers 1 and 23.
 US Highway 59 near mile marker 824.
 US Highway 83 between mile markers 694 and 720.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 2750 9950 2750 9952 2757 9951 2758 9953
      2761 9954 2761 9956 2760 9958 2761 9958
      2764 9959 2764 9963 2763 9963 2763 9964
      2783 9968 2783 9938 2749 9942 2749 9948
TIME...MOT...LOC 0605Z 179DEG 14KT 2757 9953 

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

$$

TE

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Aug 6, 12:35 AM CDT, 31 minutes earlier.

Area forecast discussion, Aug 6, 12:35 AM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1235 AM CDT Fri Aug 6 2021

.AVIATION...

TSRAs currently across the LRD area will likely continue over
the next couple of hours. These storms are expected to spread
north across the COT area overnight. A few showers currently south
of the Coastal Bend area are expected to move/develop across ALI,
CRP and VCT overnight into early Friday morning. During the day
Friday, an upper level trough contributing to the convection will
shift eastward. This will also shift the chance for TSRAs toward
the VCT area. In general, VFR conditions are expected to prevail,
with brief periods of MVFR due to convection and some light patchy
fog. Brief IFR conditions can not be ruled out across ALI and VCT
close to sunrise, however the chance is very low and did not
mention in the TAFs for now. Rain chances are expected to diminish
across S TX Friday afternoon and evening with VFR conditions
becoming more prevalent.

&&

.PREV DISCUSSION... /Issued 620 PM CDT Thu Aug 5 2021/

AVIATION /00Z TAFs/...

VFR conditions are prevailing across all terminals early this
evening. Showers and thunderstorms are ongoing across the eastern
Brush Country and are slowly moving to the northeast. There is
still a window for the next couple of hours where we may see
additional development so maintained a VCTS at ALI/COT/LRD.
Overnight it is possible additional showers develop along a
increasing LLJ, mainly at LRD. Another round of patchy fog may
develop across the Coastal Plains and Victoria Crossroads as winds
become light and variable with MVFR visibilities expected closer
to sunrise. VFR returns by mid morning along with south-
southeasterly winds around 10 knots. Look for another round of
isolated showers/storms at VCT tomorrow afternoon.

PREV DISCUSSION... /Issued 238 PM CDT Thu Aug 5 2021/

SHORT TERM (Tonight through Friday Night)...

A weak mid to upper level trough to our north will continue to push
across South Texas tonight, with the axis to our east by mid-morning
Friday. Greatest energy and favorable dynamics look to focus to our
northeast, but with a few local vorticity maximums draping across,
high PWATs of over 2.0" still intact along with the vicinity of a
decaying frontal boundary and interactions with outflow boundaries,
kept isolated to scattered convection tonight. In addition, there
are indications of a low-level jet and inverted trough extending
from Mexico into the Rio Grande Plains to contribute to convection
development. Believe most of the convection will be focused over the
western half of the CWA. Lows range from the mid 70s inland to lower
80s along the coast.

Although the upper level trough pushes east of our area and ridging
builds in on Friday, moisture remains climatologically high (over
75th percentile) and surface moisture convergence along with surface
heating and the afternoon sea breeze will keep isolated to scattered
showers and thunderstorms through the area. Greatest coverage is
expected over the Victoria Crossroads. What's left of the frontal
boundary will likely dissipate or move northward through the day. A
tad warmer highs are expected on Friday as skies become partly
cloudy, ranging from the low to mid 90s. Heat indices will be a
concern again as dewpoints remain high, with maximum afternoon heat
index values ranging from 105 to 109 across much of South Texas. A
few places may exceed 110 briefly, that may warrant a Heat Advisory.

A few showers and thunderstorms may linger from the sea breeze over
the Coastal Plains and western CWA in the early evening on Friday,
followed by drier conditions overnight as PWATs decrease below 2.0"
(near normal). Lows remain near normal, in the mid 70s inland to
lower 80s along the coast.

LONG TERM (Saturday through Thursday)...

The extended features a return to more typical August weather as our
usual summertime ridge parks itself over the region. Rain chances
are minimal through much of the extended, with limited moisture and
upper ridging. Some marginal chances remain over the middle Texas
coast and Victoria Crossroads.

Heat indices will be the main concern for next week, with widespread
values between 105 and 109. Parts of the western brush country
and the southern Coastal Bend may well see heat indices above 110,
and advisories may be needed for those areas.

MARINE...

A decaying frontal boundary and lingering moisture will contribute
to isolated to scattered showers and thunderstorms tonight through
Friday night. Drier conditions are expected heading into the weekend
as high pressure settles in. Weak onshore flow tonight through
Friday will strengthen to weak to moderate Friday night. A weak
to moderate onshore flow Saturday will become moderate Saturday
night, then continue moderate into early next week. Drier
conditions with little to no precipitation is expected over the
weekend and into next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  93  79  93  80  /  20  10   0  10   0
Victoria          76  93  77  93  79  /  30  10   0  20   0
Laredo            76  99  77 101  79  /  20   0   0   0   0
Alice             74  97  75  97  77  /  20  10   0  10   0
Rockport          81  92  82  92  83  /  20  10   0  10   0
Cotulla           76  98  77  99  78  /  20   0   0   0   0
Kingsville        76  96  77  96  78  /  20  10   0  10   0
Navy Corpus       82  91  82  91  83  /  20  10   0  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

TE/81...AVIATION
Hazardous weather outlook, Aug 5, 4:48 AM CDT, 20 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
448 AM CDT Thu Aug 5 2021

TXZ229>234-239>247-342>347-442-443-447-061000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
448 AM CDT Thu Aug 5 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Scattered thunderstorms today and tonight.

Maximum Heat Index values 105 to 109 degrees over portions of the
Coastal Plains today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Maximum Heat Index values at least 105 to 109 degrees expected over
the weekend and into next week. Heat Advisory conditions are
possible Saturday through Tuesday across portions of South Texas as
Maximum Heat Index values may exceed 110 degrees.

Scattered thunderstorms are expected Friday. Isolated thunderstorms
possible across the northeastern portions of South Texas Saturday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-061000-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
448 AM CDT Thu Aug 5 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Scattered thunderstorms expected today and tonight.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Scattered thunderstorms expected Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

87/81

In the hours before

Special weather statement, Aug 6, 1:06 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
106 AM CDT Fri Aug 6 2021

TXZ239-060645-
Webb TX-
106 AM CDT Fri Aug 6 2021

...A strong thunderstorm will impact portions of central Webb County
through 145 AM CDT...

At 105 AM CDT, Doppler radar was tracking a strong thunderstorm near
Laredo, moving north at 15 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Laredo, Texas A&M, Laredo International Airport, Botines, Unitec
Industrial Park, St Augustine High School South Laredo, Doctors
Hospital Of Laredo, Laredo Country Club, Ranchos Penitas West, Orvil
and Laredo Community College.

This includes the following highways...
 Interstate 35 between mile markers 1 and 23.
 US Highway 59 near mile marker 824.
 US Highway 83 between mile markers 694 and 720.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2750 9950 2750 9952 2757 9951 2758 9953
      2761 9954 2761 9956 2760 9958 2761 9958
      2764 9959 2764 9963 2763 9963 2763 9964
      2783 9968 2783 9938 2749 9942 2749 9948
TIME...MOT...LOC 0605Z 179DEG 14KT 2757 9953

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

TE

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 1:30 AM CDTAreal Flood AdvisoryCRPWebb3 hr
Aug 6, 1:54 AM CDTFlash Flood WarningCRPWebb3 hr
Aug 6, 1:46 PM CDTSpecial Weather StatementCRPSan Patricio29 min
Aug 6, 2:14 PM CDTSpecial Weather StatementCRPSan Patricio31 min
Aug 6, 3:03 PM CDTSpecial Weather StatementCRPBee27 min
Aug 6, 4:25 PM CDTSpecial Weather StatementCRPMcMullen50 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.